MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. RSP SHOULDER; STEM, HUMERAL 10MM RSP

ENCORE MEDICAL, L.P. RSP SHOULDER; STEM, HUMERAL 10MM RSP
Catalog Number 506-00-010
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/09/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to product failure; the morse taper between shell and stem disassociated.
 
Additional Manufacturer Narrative
The reason for this revision surgery was dissociation of the socket and stem at the taper.The shell and stem implants were in the patient for about 6 weeks prior to revision.This was the second revision for this patient.On (b)(6) 2016 the patient was revised to a thicker liner due to dislocation (reference (b)(4).) there is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhr's) revealed no non-conforming material reports (ncmr's) associated with any of the components listed in the complaint.All morse taper angles and gage point diameters were inspected 100%.The dhrs evidence that all critical dimensions and specifications were met when these products were released from djo surgical.The complaint history for this part was reviewed.This is the first complaint for each of the affect lots.There are 8 previous reports of dissociation for the stem and shell part numbers given.There is no indication of an adverse trend.This investigation is limited in scope because the explanted products were not returned to djo surgical and a definitive root cause cannot be determined.There was no information reported that evidences a material, design, or manufacturing problem with the product.Factors not related to the implant can play a role in dissociation failure such as foreign material in the morse taper during assembly, or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
STEM, HUMERAL 10MM RSP
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5548480
Report Number1644408-2016-00189
Device Sequence Number520217
Product Code KWS
UDI-Device Identifier00888912024396
UDI-Public(01)00888912024396
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number506-00-010
Device Lot Number816C1199
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/05/2016
Supplement Report FDA Received Date01/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
415-00-120,LOT 7715101-12
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR